Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 73, NWS Charleston, SC

July 15, 20145 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 15, 2014, 5:25 PM EDT for 5 counties in South Carolina. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2014, 5:25 PM EDT (21:25 UTC)
Expired
Jul 15, 2014, 6:30 PM EDT
In force
65 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 49 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 5:28 PM EDTTSTM WND DMGYemassee, SCMULTIPLE TREES DOWN AND SOME POWER OUTAGES.
Jul 15, 5:53 PM EDTTSTM WND DMG3 Ne Hendersonville, SCTHREE TREES DOWN AT HENDERSONVILLE HIGHWAY AND GREAT SWAMP ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 987 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
987 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WUUS52 KCHS 152125
SVRCHS
SCC013-029-035-049-053-152230-
/O.NEW.KCHS.SV.W.0073.140715T2125Z-140715T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT TUE JUL 15 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 630 PM EDT

* AT 525 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
  EXTENDING FROM MILEY TO POCOTALIGO...MOVING NORTHEAST AT 45 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  YEMASSEE...POCOTALIGO...LODGE...BENNETTS POINT...WHITE HALL...
  HENDERSONVILLE...WILLIAMS...RUFFIN...SMOAKS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3328 8048 3326 8038 3311 8048 3305 8044
      3304 8039 3274 8045 3244 8035 3244 8036
      3247 8038 3248 8038 3249 8047 3239 8043
      3227 8061 3264 8072 3259 8087 3300 8108
      3310 8094 3307 8090 3313 8089 3333 8050
TIME...MOT...LOC 2125Z 210DEG 38KT 3304 8102 3266 8079

$$
3 follow-up statements
705 
WWUS52 KCHS 152140
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT TUE JUL 15 2014

SCC053-152150-
/O.CAN.KCHS.SV.W.0073.000000T0000Z-140715T2230Z/
JASPER SC-
540 PM EDT TUE JUL 15 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF JASPER COUNTY HAS
BEEN CANCELLED...

LAT...LON 3328 8048 3326 8038 3311 8048 3305 8044
      3304 8039 3274 8046 3257 8040 3255 8042
      3244 8035 3249 8048 3239 8043 3227 8061
      3264 8072 3261 8083 3302 8105 3310 8094
      3307 8090 3313 8089 3333 8050
TIME...MOT...LOC 2140Z 210DEG 38KT 3312 8084 3272 8069

$$

SCC013-029-035-049-152230-
/O.CON.KCHS.SV.W.0073.000000T0000Z-140715T2230Z/
DORCHESTER SC-HAMPTON SC-COLLETON SC-BEAUFORT SC-
540 PM EDT TUE JUL 15 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF DORCHESTER...HAMPTON...COLLETON AND BEAUFORT
COUNTIES...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SMOAKS TO WHITE HALL...MOVING NORTHEAST AT 45 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
ASHTON...BENNETTS POINT...CANADYS...COLLETON...COTTAGEVILLE...DALE...
GREEN POND...HARLEYVILLE...HENDERSONVILLE...ISLANDTON...LODGE...
PADGETTS...REEVESVILLE...RITTER...ROUND O...RUFFIN...SAINT GEORGE...
SMOAKS...WALTERBORO...WHITE HALL...WILLIAMS...YEMASSEE...INDIAN FIELD
AND LADYS ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3328 8048 3326 8038 3311 8048 3305 8044
      3304 8039 3274 8046 3257 8040 3255 8042
      3244 8035 3249 8048 3239 8043 3227 8061
      3264 8072 3261 8083 3302 8105 3310 8094
      3307 8090 3313 8089 3333 8050
TIME...MOT...LOC 2140Z 210DEG 38KT 3312 8084 3272 8069

$$
511 
WWUS52 KCHS 152153
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT TUE JUL 15 2014

SCC049-152204-
/O.CAN.KCHS.SV.W.0073.000000T0000Z-140715T2230Z/
HAMPTON SC-
553 PM EDT TUE JUL 15 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF HAMPTON COUNTY HAS
BEEN CANCELLED...

LAT...LON 3328 8048 3326 8038 3311 8048 3305 8044
      3304 8039 3274 8046 3256 8041 3255 8042
      3244 8035 3249 8048 3239 8043 3227 8061
      3264 8072 3299 8088 3313 8089 3333 8050
TIME...MOT...LOC 2154Z 231DEG 35KT 3307 8062 3272 8059

$$

SCC013-029-035-152230-
/O.CON.KCHS.SV.W.0073.000000T0000Z-140715T2230Z/
DORCHESTER SC-COLLETON SC-BEAUFORT SC-
553 PM EDT TUE JUL 15 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF DORCHESTER...COLLETON AND BEAUFORT COUNTIES...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
CANADYS TO NEMOURS PLANTATION...MOVING NORTHEAST AT 40 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
BENNETTS POINT...CANADYS...COTTAGEVILLE...DALE...GREEN POND...
HARLEYVILLE...HENDERSONVILLE...JACKSONBORO...REEVESVILLE...RITTER...
ROUND O...RUFFIN...SAINT GEORGE...SMOAKS...WALTERBORO...WHITE HALL...
WILLIAMS...INDIAN FIELD AND LADYS ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3328 8048 3326 8038 3311 8048 3305 8044
      3304 8039 3274 8046 3256 8041 3255 8042
      3244 8035 3249 8048 3239 8043 3227 8061
      3264 8072 3299 8088 3313 8089 3333 8050
TIME...MOT...LOC 2154Z 231DEG 35KT 3307 8062 3272 8059

$$
029 
WWUS52 KCHS 152218
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT TUE JUL 15 2014

SCC013-152227-
/O.CAN.KCHS.SV.W.0073.000000T0000Z-140715T2230Z/
BEAUFORT SC-
618 PM EDT TUE JUL 15 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BEAUFORT COUNTY
HAS BEEN CANCELLED...

LAT...LON 3267 8059 3299 8072 3314 8080 3333 8050
      3328 8048 3326 8039 3311 8048 3305 8044
      3304 8039 3303 8039 3274 8046 3270 8045
TIME...MOT...LOC 2217Z 231DEG 35KT 3322 8042 3287 8040

$$

SCC029-035-152230-
/O.CON.KCHS.SV.W.0073.000000T0000Z-140715T2230Z/
DORCHESTER SC-COLLETON SC-
618 PM EDT TUE JUL 15 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF DORCHESTER AND COLLETON COUNTIES...

AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
PREGNALL TO JACKSONBORO...MOVING NORTHEAST AT 40 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...

THESE STORMS HAVE RESULTED IN SEVERAL REPORTS OF DOWNED TREES ACROSS 
COLLETON COUNTY SINCE LATE AFTERNOON.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
CANADYS...COTTAGEVILLE...HARLEYVILLE...JACKSONBORO...REEVESVILLE...
RITTER...ROUND O...SAINT GEORGE...WALTERBORO AND INDIAN FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3267 8059 3299 8072 3314 8080 3333 8050
      3328 8048 3326 8039 3311 8048 3305 8044
      3304 8039 3303 8039 3274 8046 3270 8045
TIME...MOT...LOC 2217Z 231DEG 35KT 3322 8042 3287 8040

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:27 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 15, 3:27 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT TUE JUL 15 2014

.SYNOPSIS...
A COLD FRONT WILL ADVANCE INTO THE REGION TONIGHT. THE FRONT WILL
STALL JUST OFF THE COAST WEDNESDAY INTO THURSDAY BEFORE
DISSIPATING. ATLANTIC HIGH PRESSURE WILL REBUILD LATE IN THE WEEK
WHILE A TROUGH OF LOW PRESSURE DEVELOPS INLAND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A FAIRLY SOLID LINE OF SHOWERS AND THUNDERSTORMS SITTING JUST WEST
OF THE CWA AT MID AFTERNOON WILL WORK ITS WAY STEADILY EASTWARD
THROUGH THE CWA LATE THIS AFTERNOON AND EVENING. THE BIGGEST
THREAT WITH THE STORMS WILL BE WINDS OF 40 TO 50 MPH AND LOCALLY
HEAVY RAIN. WE COULD SEE ONE OR TWO STORMS BECOME SEVERE...BUT THE
WEAK MID LEVEL LAPSE RATES REMAIN A LIMITING FACTOR. RAINFALL
RATES WILL BE HIGH...BUT THE STORMS WILL BE MOVING STEADILY...SO
MOST LOCATIONS WILL SEE NO MORE THAN 1 TO 2 INCHES. THERE WILL BE
HIGHER TOTALS IN A FEW SPOTS WHERE RAIN FELL EARLIER THIS
AFTERNOON IN THUNDERSTORMS...BUT THE LIMITED DURATION OF THE HEAVY
RAIN SHOULD STILL PREVENT ANY SIGNIFICANT FLOODING.

THE LINE SHOULD MOVE THROUGH THE SAVANNAH METRO AREA BETWEEN 5 AND
7 PM...WITH PASSAGE THROUGH THE CHARLESTON METRO AREA BETWEEN 6
AND 8 PM. THE MAIN LINE SHOULD BE OFFSHORE OVER THE COASTAL WATERS
BY MID EVENING WITH RAINFALL DIMINISHING OVER LAND...BUT WITH THE
BEST SYNOPTIC FORCING AND THE SURFACE FRONT TRAILING THE LINE BE
SEVERAL HOURS...SCATTERED SHOWERS COULD REDEVELOP OVERNIGHT.

TEMPS WILL STILL BE MILD OVERNIGHT WITH MINIMUMS NEAR 70 INLAND TO
THE MID 70S AT THE COAST.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
MODELS REMAIN IN GENERAL AGREEMENT THAT A
COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY BEFORE STALLING JUST
OFF THE SOUTHEAST COAST AND DISSIPATING INTO THURSDAY. AS THIS
OCCURS...A MUCH DRYER ZONAL FLOW WILL DEVELOP ALOFT AS A BROAD
MID/UPPER LVL TROUGH OF LOW PRESSURE SHIFTS OFF THE NORTHEAST COAST.
DESPITE DRYER AIR ALOFT...THE PATTERN SHOULD SUPPORT SCATTERED
SHOWERS AND THUNDERSTORMS POST FROPA ON WEDNESDAY AS A SOUTHWEST
FLOW ALLOWS SOME MOISTURE TO LINGER OVER THE AREA...ESPECIALLY IN
SOUTHEAST GEORGIA. HOWEVER...EXPECT MOST ACTIVITY TO REMAIN OFFSHORE
NEAR THE VICINITY OF THE STALLING FRONT. BY THURSDAY...SOUNDINGS
INDICATE A DEEP POCKET OF UNUSUALLY DRY AIR OVER THE AREA FOR THIS
TIME OF YEAR...SUGGESTING RAIN-FREE CONDITIONS THROUGH THURSDAY
NIGHT. LIGHT ONSHORE WINDS WILL THEN DEVELOP ON FRIDAY...SUPPORTING
AN INCREASE IN CLOUD COVER AS MOISTURE BEGINS TO RETURN OVER THE
SOUTHEAST. HOWEVER...DRY AIR OFF THE SFC SHOULD KEEP A RAIN-FREE
FORECAST OVER THE AREA TO START OFF THE WEEKEND.

OVERALL HIGH TEMPS WILL BE A DEGREE OR TWO COOLER THAN PREVIOUS DAYS
ONCE THE FRONT SHIFTS PAST THE AREA. IN GENERAL...AFTERNOON HIGHS
WILL RANGE IN THE UPPER 80S TO LOWER 90S...WARMEST INLAND AND
TOWARDS THE END OF THE WEEK. OVERNIGHT LOWS WILL GENERALLY RANGE
BETWEEN THE MID 60S TO LOW 70S AWAY FROM THE COAST ON
WEDNESDAY...THEN GRADUALLY WARM INTO THE UPPER 60S TO LOW/MID 70S
AWAY FROM THE COAST BY FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A BROAD UPPER LEVEL TROUGH REBUILDS FOR THE LONG TERM PERIOD WHILE
ATLANTIC HIGH PRESSURE STRENGTHENS TO OUR EAST. A PRONOUNCED LEE
TROUGH WILL BE IN PLACE THROUGHOUT...PROVIDING AN INCREASE IN LOW
LEVEL CONVERGENCE FOR SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. HIGHS WILL GENERALLY BE IN THE LOWER 90S WITH LOWS IN
THE 70S.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AHEAD OF AN APPROACHING COLD FRONT...EXPECT AN ACTIVE
THUNDERSTORM REGIME FOR THE REMAINDER OF THIS AFTERNOON AND THIS
EVENING. THERE IS A HIGH PROBABILITY FOR BOTH TERMINALS TO BE
IMPACTED BY ONE OR MULTIPLE THUNDERSTORMS 20-24Z TIME FRAME...AND
ADDITIONAL SHOWERS/THUNDERSTORMS COULD CONTINUE INTO TONIGHT AS
THE COLD FRONT/UPPER TROUGH CONTINUE TO INTERACT WITH DEEP
MOISTURE OVER THE REGION. I HAVE MADE SOME ADJUSTMENTS ON TIMING
OF REDUCED VSBYS OVER THE NEXT 12 HOURS BASED ON NEAR TERM MODEL
GUIDANCE AND SATELLITE AND RADAR TRENDS.

EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE
POSSIBLE DUE TO SHOWERS/THUNDERSTORMS WITH THE GREATEST COVERAGE
INTO WEDNESDAY. VFR CONDITIONS ARE THEN EXPECTED THROUGH FRIDAY
BEFORE ISOLATED SHOWERS/THUNDERSTORMS RETURN ON SATURDAY.

&&

.MARINE...
SOUTHWESTERLY WINDS AHEAD OF THE COLD FRONT TONIGHT WILL GENERALLY
BE IN THE 15 TO 20 KNOT RANGE...ALTHOUGH THERE MAY BE SOME HIGHER
GUSTS THIS EVENING AHEAD OF THE LINE OF THUNDERSTORMS AS IT MOVES
OFFSHORE. WINDS WILL START TO DIMINISH A LITTLE LATE TONIGHT AS
THE PRESSURE GRADIENT WEAKENS A BIT. BIGGEST HAZARD TONIGHT WITH
BE THE EXPECTED SHOWERS AND THUNDERSTORMS...WITH THE POTENTIAL FOR
SOME SHORT FUSED SPECIAL MARINE WARNINGS AND MARINE WEATHER STATEMENTS.

SEAS WILL BE AS HIGH AS 5 FEET OVER THE OUTER EDGES OF THE MARINE
AREA TONIGHT...BUT...LIKE THE WINDS...SHOULD COME DOWN A BIT BY
MORNING AS THE FRONT SLOWS DOWN CONSIDERABLY.

A RATHER WEAK PRESSURE PATTERN WILL EXIST WEDNESDAY INTO THURSDAY
WITH A FRONT STALLED OVER THE WATERS. THE MAIN CIRCULATION WILL BE
A WEAK AFTERNOON SEA BREEZE ALONG THE COAST. A SOUTHERLY FLOW
GRADUALLY RETURNS OVER THE WEEKEND AS ATLANTIC HIGH PRESSURE
REBUILDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...FWA
SHORT TERM...DPB
LONG TERM...JRL
AVIATION...FWA
MARINE...DPB/FWA
Hazardous weather outlook, Jul 15, 2:44 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
244 PM EDT TUE JUL 15 2014

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-161845-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
244 PM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAIN AND SEVERE THUNDERSTORMS...THUNDERSTORMS WILL
PRODUCE HIGH RAINFALL RATES LATE THIS AFTERNOON INTO THIS EVENING.
SOME LOCATIONS MAY RECEIVE MULTIPLE THUNDERSTORMS...WHICH COULD
RESULT IN ISOLATED RAINFALL AMOUNTS IN EXCESS OF 3
INCHES...CAUSING LOCALIZED FLOODING. ALSO...ISOLATED
THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH LOCALIZED DAMAGING
WIND GUSTS TO 60 MPH.

STAY IN TOUCH WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR
ADDITIONAL INFORMATION TODAY. REMAIN ALERT FOR STATEMENTS AND
WARNINGS FROM YOUR CHARLESTON NATIONAL WEATHER SERVICE OFFICE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-161845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
244 PM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS...THUNDERSTORMS COULD PRODUCE GUSTY WINDS
AND FREQUENT CLOUD TO WATER LIGHTNING TONIGHT.

BOATERS...REMAIN ALERT FOR DETERIORATING WEATHER. STAY TUNED TO
NOAA WEATHER RADIO FOR UPDATES INCLUDING POSSIBLE STATEMENTS AND
WARNINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 15, 4:38 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT TUE JUL 15 2014

SCZ043>045-152130-
DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
438 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 530 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 433 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ROSINVILLE TO
PREGNALL TO NEYLES...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
NEYLES...PREGNALL...DORCHESTER...GIVHANS FERRY STATE PARK...FRANCIS
BEIDLER FOREST...RIDGEVILLE...PRINGLETOWN...HUSSERTOWN...BLACK
CREEK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3300 8014 3302 8015 3301 8017 3299 8015
      3275 8062 3308 8055 3327 8063 3333 8051
      3328 8048 3326 8043 3327 8030 3330 8026
      3345 8022 3345 8015 3350 8013 3351 8000
      3345 7988 3332 7974 3328 7960
TIME...MOT...LOC 2038Z 236DEG 33KT 3328 8048 3315 8043
          3283 8054
Special weather statement, Jul 15, 4:54 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
454 PM EDT TUE JUL 15 2014

GAZ088-100-101-116-SCZ042-047-152130-
BULLOCH-EFFINGHAM-HAMPTON-INLAND BRYAN-INLAND JASPER-SCREVEN-
454 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...HAMPTON...BRYAN AND JASPER COUNTIES THROUGH 530 PM EDT...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM KILDARE TO BAY...
MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GRIFFIN LAKE...EGYPT...TUSCULUM...SHAWNEE...MARLOW...GUYTON...
GARNETT...BRIGHTON...SPRINGFIELD...CLYO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3270 8115 3252 8108 3247 8126 3229 8123
      3219 8163 3254 8154
TIME...MOT...LOC 2055Z 249DEG 32KT 3255 8141 3225 8152
Local storm report, Jul 15, 5:13 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     FUNNEL CLOUD     7 NNW SANGAREE          33.14N  80.16W
07/15/2014                   BERKELEY           SC   PUBLIC

            FUNNEL CLOUD REPORTED JUST NORTH OF THE INTERSECTION OF
            STATE ROAD 176 AND BLACK TOM ROAD.

&&

EVENT NUMBER CHS1400825

RFM
Local storm report, Jul 15, 5:14 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND GST     1 NNW PINEWOOD PREPARAT 33.04N  80.25W
07/15/2014  E60 MPH          DORCHESTER         SC   TRAINED SPOTTER

&&

EVENT NUMBER CHS1400826

RJB
Special weather statement, Jul 15, 5:19 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT TUE JUL 15 2014

SCZ040-042>044-047-048-152200-
ALLENDALE-BEAUFORT-DORCHESTER-HAMPTON-INLAND COLLETON-INLAND JASPER-
519 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...
DORCHESTER...HAMPTON...JASPER...COLLETON AND BEAUFORT COUNTIES
THROUGH 600 PM EDT...

AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MCPHERSONVILLE TO
MILEY...MOVING NORTH AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MCPHERSONVILLE...FECHTIG...DAVIDSON...BLOUNTVILLE...WHITE HALL...
ISLANDTON...ASHTON...HENDERSONVILLE...RITTER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3307 8055 3274 8062 3265 8069 3250 8120
      3303 8109 3310 8094 3307 8090 3309 8088
      3310 8089 3313 8089 3328 8062
TIME...MOT...LOC 2120Z 194DEG 22KT 3269 8092 3299 8106
Local storm report, Jul 15, 5:22 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     MARINE TSTM WIND 22 ESE RACCOON BLUFF    31.40N  80.87W
07/15/2014  M45 MPH          AMZ354             GA   BUOY

            THUNDERSTORM WIND GUST OF 39 KNOTS... OR 45 MPH.

&&

EVENT NUMBER CHS1400827

RFM

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 11:45 PM EDTSmall Craft AdvisoryCHS6 hr
Jul 15, 12:42 PM EDTSpecial Weather StatementCHSColleton33 min
Jul 15, 1:30 PM EDTSpecial Weather StatementCHSBerkeley30 min
Jul 15, 3:57 PM EDTSpecial Marine WarningCHS2 hr
Jul 15, 4:10 PM EDTSpecial Weather StatementCHSJasper50 min
Jul 15, 4:30 PM EDTSpecial Weather StatementCHSAllendale, Hampton45 min
Jul 15, 4:37 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton51 min
Jul 15, 4:38 PM EDTSpecial Weather StatementCHSBerkeley, Dorchester52 min
Jul 15, 4:40 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper65 min
Jul 15, 4:56 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester64 min
Jul 15, 5:19 PM EDTSpecial Weather StatementCHSColleton41 min
Jul 15, 5:45 PM EDTSpecial Weather StatementCHSCharleston45 min
Jul 15, 5:49 PM EDTSpecial Marine WarningCHS116 min
Jul 15, 5:58 PM EDTAreal Flood AdvisoryCHSBerkeley2 hr
Jul 15, 6:01 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester59 min
Jul 15, 6:33 PM EDTSpecial Weather StatementCHSCharleston57 min
Jul 15, 6:58 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston62 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.